Alert archive / Washington / Gale Warnings in 2018
Gale Warning 39, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at May 6, 2018, 10:21 PM PDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2018, 10:21 PM PDT (05:21 UTC)
- Expired
- May 7, 2018, 2:14 AM PDT
- In force
- 4 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
975 WHUS76 KSEW 070521 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 1021 PM PDT Sun May 6 2018 PZZ131-132-071200- /O.UPG.KSEW.SC.Y.0095.000000T0000Z-180507T1200Z/ /O.NEW.KSEW.GL.W.0039.180507T0521Z-180507T1000Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 1021 PM PDT Sun May 6 2018 ...GALE WARNING IN EFFECT UNTIL 3 AM PDT MONDAY... The National Weather Service in Seattle has issued a Gale Warning...which is in effect until 3 AM PDT Monday. The Small Craft Advisory is no longer in effect. * WIND AND WAVES...West wind 25 to 35 knots with wind waves 4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ135-070700- /O.CON.KSEW.SC.Y.0095.000000T0000Z-180507T0700Z/ Puget Sound and Hood Canal- 1021 PM PDT Sun May 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WIND AND WAVES...South wind 15 to 25 knots with wind waves 2 to 4 feet easing after midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
1 follow-up statement
346 WHUS76 KSEW 070914 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 214 AM PDT Mon May 7 2018 PZZ131-132-071600- /O.CAN.KSEW.GL.W.0039.000000T0000Z-180507T1000Z/ /O.NEW.KSEW.SC.Y.0096.180507T0914Z-180507T1600Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 214 AM PDT Mon May 7 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...GALE WARNING IS CANCELLED... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect until 9 AM PDT this morning. * WIND AND WAVES...West wind 15 to 25 knots with wind waves 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-071600- /O.NEW.KSEW.SC.Y.0096.180507T0914Z-180507T1600Z/ Northern Inland Waters Including The San Juan Islands- 214 AM PDT Mon May 7 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect until 9 AM PDT this morning. * WIND AND WAVES...South wind 15 to 25 knots with wind waves 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at May 6, 8:15 PM PDT, 2 hours 6 minutes earlier.
Area forecast discussion, May 6, 8:15 PM PDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Seattle WA 815 PM PDT Sun May 6 2018 .SYNOPSIS...Marine air is pushing into Western Washington this evening. A cold front will move through Western Washington Tuesday night. Cool showery onshore flow is expected Wednesday and Thursday. Dry and warmer weather is expected Friday into next weekend. && .SHORT TERM...A marine push has already brought stratus to the coast early this evening. At 8pm Shelton had stratus, and the rest of Western Washington will fill in overnight. Monday will be a typical day with morning clouds and afternoon sun. Tuesday will be warmer and sunny before clouds increase in the afternoon or evening. Rain arrives with a cold front late Tuesday afternoon or early evening on the coast, then spreading inland by midnight. .LONG TERM...Cool, showery conditions will continue Thursday, as a low-amplitude upper trough slowly makes its way across the Pac NW. As the trough axis moves east of the forecast area late Thursday, low-level onshore flow will peak. This favors a fairly sharp Puget Sound Convergence Zone on Thursday as showers elsewhere start to weaken and taper off. By Friday morning, just looking for a few lingering showers in the Cascades. As a strong upper ridge strengthens between 130W and 135W on Friday and low-level flow becomes more northerly, clearing skies are expected on Friday and Friday night. The ridge will make its way across Western Washington next Sunday. Should be a thermal pressure trough along the coast by Sunday morning, a pattern which confidently supports dry weather with well above normal temperatures. Confidence in next weekend's ridge forecast has increased today, given stronger model agreement, a slower progression of the ridge across the forecast area, and the elimination today of a dissenting cluster of ensemble members. Haner && .AVIATION...The convection near the Cascades is ending this evening. Marine stratus on the coast will spread inland overnight then burn off in the afternoon. At 8pm Shelton already had OVC012 so it will fill in pretty quickly over Puget Sound tonight. KSEA...A marine push will bring stratus into Seattle around midnight. The marine layer low clouds should burn off Monday afternoon. && .MARINE...Onshore flow with a marine push this evening. Small craft advisory west winds 20-30kt for the Strait, and it is a little breezy now in Puget Sound as well this evening. Weak onshore flow will continue Monday and Tuesday. A front will move through the forecast area Tuesday night and Wednesday with moderate southerly flow, followed by onshore flow Thursday and Friday. && .SEW WATCHES/WARNINGS/ADVISORIES... WA...None. PZ...Small Craft Advisory central and eastern Strait of Juan de Fuca...Small Craft Advisory Puget Sound and Hood Canal. && www.weather.gov/seattle
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 2:14 AM PDT | Small Craft Advisory | SEW | 7 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.